Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 248, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 19, 2016, 4:05 PM CDT for Rogers County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2016, 4:05 PM CDT (21:05 UTC)
- Expired
- Oct 19, 2016, 4:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Rogers County, OK
The radar
The Tulsa radar (KINX), 10 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1287 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
The text
As transmitted.
238
WUUS54 KTSA 192105
SVRTSA
OKC131-192145-
/O.NEW.KTSA.SV.W.0248.161019T2105Z-161019T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
405 PM CDT WED OCT 19 2016
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ROGERS COUNTY IN NORTHEASTERN OKLAHOMA...
* UNTIL 445 PM CDT
* AT 405 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CATOOSA...
MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
CLAREMORE... OWASSO...
CATOOSA... VERDIGRIS...
FOYIL... TIAWAH...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 233 AND 257.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3645 9553 3628 9543 3625 9543 3625 9544
3620 9544 3615 9562 3616 9562 3616 9581
3631 9581
TIME...MOT...LOC 2105Z 244DEG 20KT 3621 9579
HAIL...1.00IN
WIND...60MPH
$$
LACY1 follow-up statement
452
WWUS54 KTSA 192118
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
418 PM CDT WED OCT 19 2016
OKC131-192145-
/O.CON.KTSA.SV.W.0248.000000T0000Z-161019T2145Z/
ROGERS OK-
418 PM CDT WED OCT 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CENTRAL ROGERS COUNTY...
AT 418 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER VERDIGRIS...
MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
CLAREMORE... CATOOSA...
VERDIGRIS... FOYIL...
TIAWAH...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 238 AND 257.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3645 9553 3628 9543 3625 9543 3625 9544
3624 9545 3621 9560 3619 9568 3618 9577
3629 9579
TIME...MOT...LOC 2118Z 249DEG 11KT 3624 9572
HAIL...1.00IN
WIND...60MPH
$$
LACYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 19, 3:06 PM CDT, 59 minutes earlier.
Area forecast discussion, Oct 19, 3:06 PM CDT, 59 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 306 PM CDT Wed Oct 19 2016 .DISCUSSION... Latest surface analysis shows front has moved north from earlier today...generally now located along the I44 corridor. Much of our forecast area has surface dewpoints in the 60s...resulting in a narrow zone of instability. It appears that surface convergence is increasing as of mid-afternoon looking at radar and satellite imagery. As of yet...the convergence hasn't been strong enough to form sustained updrafts. Better forcing for ascent should be arriving later this afternoon and evening per water vapor imagery. We are expecting to see increased coverage of showers/thunderstorms develop after 21z and especially after 20/00z. The front will slowly sag southeast tonight with the highest chance for storms ahead of the boundary. There will be a chance for severe storms given the stronger wind and instability fields. After this system passes us overnight...cooler temperatures are in store for Thursday and Friday...closer to seasonal normals. Should be a good night for radiational cooling on Friday morning as ridge axis passes to our north and winds drop off. Long wave trough axis will shift into the OH valley by Friday/Saturday...while ridge builds in its wake. Extended guidance and progs suggest high temperatures will climb right back into the low to mid 80s by the Sunday to Tuesday time frame. CORFIDI && .PRELIMINARY POINT TEMPS/POPS... TUL 52 70 43 70 / 20 10 0 0 FSM 63 72 46 71 / 60 10 0 0 MLC 58 71 43 71 / 70 10 0 0 BVO 49 67 37 69 / 10 10 0 0 FYV 50 65 37 66 / 70 10 0 0 BYV 52 64 41 64 / 70 10 0 0 MKO 55 70 43 69 / 70 10 0 0 MIO 51 67 40 67 / 20 10 0 0 F10 54 70 42 70 / 70 10 0 0 HHW 60 73 47 73 / 60 20 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...07 LONG TERM....06
Hazardous weather outlook, Oct 19, 12:39 PM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1239 PM CDT WED OCT 19 2016
ARZ001-002-010-011-019-020-029-OKZ049-053>076-201015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1239 PM CDT WED OCT 19 2016
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...FAR NORTHWEST ARKANSAS INTO PARTS OF NORTHEAST AND EAST
CENTRAL OKLAHOMA.
ONSET...MID AFTERNOON.
HEAVY RAIN AND FLASH FLOOD.
RISK...LIMITED.
AREA...FAR NORTHWEST ARKANSAS INTO PARTS OF NORTHEAST AND EAST
CENTRAL OKLAHOMA.
ONSET...MID AFTERNOON.
DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE MID TO LATE
AFTERNOON HOURS AND INTO THE EVENING...ALONG AND SOUTH OF A FRONT
STRETCHING ACROSS NORTHEAST OKLAHOMA EARLY THIS AFTERNOON.
INSTABILITY AND WIND SHEAR WILL SUPPORT A FEW SEVERE
THUNDERSTORMS...PRIMARILY ACROSS FAR NORTHWEST ARKANSAS...AS WELL
AS A SMALL PART OF FAR NORTHEAST OKLAHOMA AND EAST CENTRAL
OKLAHOMA. HAIL TO THE SIZE OF PING PONG BALLS AND DAMAGING WINDS
TO 65 MPH WILL BE THE PRIMARY SEVERE WEATHER THREATS. LOCALLY
HEAVY RAIN MAY ALSO OCCUR...WHICH COULD LEAD TO PONDING OF WATER
IN LOCATIONS SUSCEPTIBLE TO FLOODING.
THE FRONT AND ASSOCIATED THUNDERSTORMS WILL PUSH SOUTHWARD
THROUGH THE OVERNIGHT HOURS AS AN UPPER LEVEL DISTURBANCE
APPROACHES THE REGION. STORMS ARE LIKELY TO DIMINISH IN INTENSITY
AFTER MID TO LATE EVENING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...HIGH WIND POTENTIAL.
FRIDAY THROUGH TUESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
DRIER AND COOLER WEATHER WILL PREVAIL THURSDAY INTO FRIDAY...WITH
A WARMING TREND GOING INTO THE WEEKEND.
WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Oct 19, 3:47 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 347 PM CDT WED OCT 19 2016 OKZ060-061-067-192115- ROGERS OK-TULSA OK-WAGONER OK- 347 PM CDT WED OCT 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS... NORTHWESTERN WAGONER AND EAST CENTRAL TULSA COUNTIES UNTIL 415 PM CDT... AT 347 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NORTHEASTERN TULSA...MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... EASTERN TULSA... OWASSO... CATOOSA... VERDIGRIS... THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 226 AND 244. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3609 9590 3621 9597 3636 9570 3616 9561 TIME...MOT...LOC 2047Z 246DEG 19KT 3618 9589 LACY
Special weather statement, Oct 19, 3:52 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 352 PM CDT WED OCT 19 2016 OKZ058-192115- OTTAWA OK- 352 PM CDT WED OCT 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OTTAWA COUNTY UNTIL 415 PM CDT... AT 351 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FAIRLAND... MOVING NORTHEAST AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... FAIRLAND... WYANDOTTE... OTTAWA... PEORIA... TWIN BRIDGES STATE PARK... THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 302 AND 306. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3674 9462 3669 9485 3682 9491 3697 9462 TIME...MOT...LOC 2051Z 246DEG 26KT 3678 9481 LACY
Special weather statement, Oct 19, 4:03 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
403 PM CDT WED OCT 19 2016
OKZ060-192130-
TULSA OK-
403 PM CDT WED OCT 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TULSA COUNTY UNTIL
430 PM CDT...
AT 403 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NORTHWESTERN
TULSA...MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
TULSA... OWASSO...
CATOOSA...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 226 AND 232.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3616 9581 3616 9576 3612 9576 3609 9601
3616 9605 3616 9600 3620 9600 3632 9581
TIME...MOT...LOC 2103Z 245DEG 23KT 3616 9597
LACYThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 3:47 PM CDT | Special Weather Statement | TSA | Tulsa | 28 min |
| Oct 19, 3:52 PM CDT | Special Weather Statement | TSA | Ottawa | 23 min |
| Oct 19, 4:03 PM CDT | Special Weather Statement | TSA | Tulsa | 27 min |
| Oct 19, 4:12 PM CDT | Special Weather Statement | TSA | Ottawa | 33 min |
| Oct 19, 4:20 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 40 min |
| Oct 19, 4:26 PM CDT | Special Weather Statement | TSA | Ottawa | 34 min |
| Oct 19, 4:53 PM CDT | Special Weather Statement | TSA | Mayes | 52 min |
| Oct 19, 5:20 PM CDT | Special Weather Statement | TSA | Delaware | 40 min |
| Oct 19, 5:28 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 47 min |
| Oct 19, 5:31 PM CDT | Special Weather Statement | TSA | Wagoner | 29 min |
| Oct 19, 5:57 PM CDT | Special Weather Statement | TSA | Wagoner | 33 min |
| Oct 19, 6:07 PM CDT | Special Weather Statement | TSA | Delaware | 38 min |
| Oct 19, 6:40 PM CDT | Special Weather Statement | TSA | Cherokee | 50 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.